Advances in Differential Equations

Application of the best constant of the Sobolev inequality to degenerate Keller-Segel models

Yoshie Sugiyama

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We consider the degenerate Keller-Segel system (KS)$_m$ with $1 < m \le 2-\frac{2}{N}$ of Nagai type below. Our aim is to find the two types of conditions on the initial data which divide the situation of the solution $(u,v)$ into the global existence and the finite time blow-up; one is the assumption on the size of $R_m(u_0):=\displaystyle \frac{\int u_0 v_{0} \ dx}{\int u_0^{m} \ dx}$; the other one is the assumption on the size of $\int u_0^{\frac{N(2-m)}{2}} \ dx$. Moreover, we discuss the critical case of $m=2-\frac{2}{N} \ (N\ge3)$. We find the upper bound and the lower bound on the size of the $L^1(=L^{\frac{N(2-m)}{2}})$-norm of the initial data which assures the global existence and the finite time blow-up, respectively. Our results cover the well-known threshold number $\frac{8\pi}{\alpha \chi}$ in $\mathbb R^2$ for the semi-linear case, since both bounds correspond to $\frac{8\pi}{\alpha \chi}$ by substituting $m=1$ and $N=2$ formally. For our main results, we also give a proof of the mass conservation law in $\mathbb R^N$ to (KS)$_m$.

Article information

Source
Adv. Differential Equations Volume 12, Number 2 (2007), 121-144.

Dates
First available in Project Euclid: 18 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.ade/1355867472

Mathematical Reviews number (MathSciNet)
MR2294500

Zentralblatt MATH identifier
1171.35068

Subjects
Primary: 35K15: Initial value problems for second-order parabolic equations
Secondary: 35K65: Degenerate parabolic equations 46E35: Sobolev spaces and other spaces of "smooth" functions, embedding theorems, trace theorems

Citation

Sugiyama, Yoshie. Application of the best constant of the Sobolev inequality to degenerate Keller-Segel models. Adv. Differential Equations 12 (2007), no. 2, 121--144. https://projecteuclid.org/euclid.ade/1355867472.


Export citation